If this is your first visit, be sure to check out the FAQ in HCMA Announcements. You may have to register before you can post: click the register link above to proceed. To start viewing messages, select the forum that you want to visit from the selection below. Your Participation in this message board is strictly voluntary. Information and comments on the message board do not necessarily reflect the feelings, opinions, or positions of the Hypertrophic Cardiomyopathy Association. At no time should participants to this board substitute information within for individual medical advice. The Hypertrophic Cardiomyopathy Association shall not be liable for any information provided herein. All participants in this board should conduct themselves in a professional and respectful manner. Failure to do so will result in suspension or termination. The moderators of the message board working with the HCMA will be responsible for notifying participants if they have violated the rules of conduct for the board. Moderators or HCMA staff may edit any post to ensure it conforms with the rules of the board or may delete it. This community is welcoming to all those with HCM we ask that you remember each user comes to the board with information and a point of view that may differ from that which you hold, respect is critical, please post respectfully. Thank you

Announcement

Collapse
No announcement yet.

heart chemical???

Collapse

About the Author

Collapse

Abbygirl2 Find out more about Abbygirl2
X
 
  • Filter
  • Time
  • Show
Clear All
new posts

  • heart chemical???

    I have searched everywhere and can not find a thing on what chemicals/hormones your heart releases, and the symptoms.
    I have had a couple of weird spells where my chest and upper arms and upper back all feel really weird, almsot like I rubbed icy/hot all over my upper body. I got really weak and light headed and my heart was pounding a bit. I layed down and put a cool cloth on my head and in a few moments I felt better. It hit suddenly and lasted probably 2 or 3 minutes. It made me feel so sick, ugh.

    Can anyone tell me anything about the chemicals that your heart releases. What they are called, how they work etc.

    At first I thought it was a panic attack but I have never had that cool numbing feeling with a panic attack.

    I finally got in to see my cardio at the ed of this month but would like to research a bit to find out if this is what is even happening to me.

    Thanks for any info you can give me,

    Take care
    Pam
    It's not what you gather, but what you scatter that tells what kind of life you have lived.

    Dx in Feb/99. Obstructed. No ICD, no surgeries, no family history. 2 sons ages 14 and 6.

  • #2
    Re: heart chemical???

    Hi Pam,
    Here I go hypothesizing again, but I never heard of the heart giving out chemicals or hormones. It’s usually the other way around. Adrenalin for example can make your heart race, give you hot flashes and pain in the pit of your stomach. It’s part of the normal fight / flight response to a situation – and shock will do it too. Maybe you should be looking for things that effect the heart, not being produced by it.
    Burt

    Comment


    • #3
      Re: heart chemical???

      Pam-

      I do not want to scare you, because everyone has different responses & symptoms. I had the symptoms you discussed, twice last spring, I didn't discuss them w/Dr (for whatever stupid reason)-then I was symptom free until it happennned again- I was in the Hospital & they diagnosed me in Atrial Fibrillation.
      Perhaps, you can talk to your Cardio, prior to your appointment, for his input? Maybe that would put your mind at ease.
      Be Well
      RONNIE

      Comment


      • #4
        Re: heart chemical???

        Burt, my Dr made a half-a$$ed comment about the heart giving out some kind of chemicals but she said I would have to talk to my cardiologist about it because she didn't know anything about it. I can not find anything on the internet about these so called chemicals so you may be right.

        Ronnie, thanks for your reply, if it was indeed AFIB then hopefully we will know soon enough. I had the same kind of spell the othe day while wearing the holter for 48hrs, I haven't heard back yet. Frankly if thats what it is I am okay with that-just need to stop them from happening, they make me feel so sick.

        Thanks
        Pam
        It's not what you gather, but what you scatter that tells what kind of life you have lived.

        Dx in Feb/99. Obstructed. No ICD, no surgeries, no family history. 2 sons ages 14 and 6.

        Comment


        • #5
          Re: heart chemical???

          I think you are talking about BNP?
          Let me know.

          Lisa
          Knowledge is power ... Stay informed!
          YOU can make a difference - all you have to do is try!

          Dx age 12 current age 46 and counting!
          lost: 5 family members to HCM (SCD, Stroke, CHF)
          Others diagnosed living with HCM (or gene +) include - daughter, niece, nephew, cousin, sister and many many friends!
          Therapy - ICD (implanted 97, 01, 04 and 11, medication
          Currently not obstructed
          Complications - unnecessary pacemaker and stroke (unrelated to each other)

          Comment


          • #6
            Re: heart chemical???

            I think Lisa is right. This is what I turned up with an internet search. I guess I learned my 'something new' for today. (Thank you dear heart.)
            Burt

            Natriuretic Peptides
            In response to a rise in blood pressure, the heart releases two peptides:
            • A-type Natriuretic Peptide (ANP)
            This hormone of 28 amino acids is released from stretched atria (hence the "A").
            • B-type Natriuretic Peptide (BNP)
            This hormone (29 amino acids) is released from the ventricles. (It was first discovered in brain tissue; hence the "B".)
            Both hormones lower blood pressure by
            • relaxing arterioles
            • inhibiting the secretion of renin and aldosterone
            • inhibiting the reabsorption of sodium ions by the kidneys.
            The latter two effects reduce the reabsorption of water by the kidneys. So the volume of urine increases as does the amount of sodium excreted in it. The net effect of these actions is to reduce blood pressure by reducing the volume of blood in the circulatory system.
            These effects give ANP and BNP their name (natrium = sodium; uresis = urinate).

            Comment

            Today's Birthdays

            Collapse

            Working...
            X